MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305917
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that unspecified number the bd safetyglide¿ needle separated during compounding.The following information was provided by the initial reporter: there have been a few more incidents involving the same defect [.] we have still been receiving that lot number in our orders.I have attached a photo of two needles that separated during compounding.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported the needle was separating from the hub.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows two needle hubs with no needle, and two loose needles next to the needle hubs.No other information could be obtained from the photos.A device history record review was completed for provided material number 305197, lot number 1335575.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be offered.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15975091
Report Number1911916-2022-00737
Device Sequence Number15183926
Product Code FMI
UDI-Device Identifier50382903059176
UDI-Public30382903059172
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305917
Device Catalogue Number305197
Device Lot Number1335575
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown